MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C; OCCLUSION BALLOON CATHETER

MICROVENTION, INC. SCEPTER C; OCCLUSION BALLOON CATHETER
Model Number BC0410C-ID-700
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination could not be performed as this information was not available or provided at the time.The device was reported to be available for return to the manufacturer for evaluation but has not yet been returned.The liquid embolic reflux and distal leak could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that during a dural arteriovenous fistula (davf) embolization procedure with squid, the scepter c was inserted after preparation in the middle meningeal artery (mma) and inflated.During the injection of the squid injection, liquid embolic reflux was identified.Added pressure was applied; however, the balloon did not hold the pressure.After the scepter c balloon was removed, it was flushed with dmso, and distal leak was observed.There was no patient injury reported, and the patient was reported to be stable with no changes after appearance to the hospital.
 
Additional Manufacturer Narrative
The investigation of the returned balloon catheter found the hub occluded with material consistent with dried contrast from the device preparation.After bypassing the hub, the balloon was inflated, and the investigation found a pinhole leak causing the device to progressively deflate on its own, which is consistent with the alleged product issue.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.
 
Event or Problem Description
Please see section h10 for device investigation results.

Brand Name
SCEPTER C
Common Device Name
OCCLUSION BALLOON CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key16640427
Report Number2032493-2023-00638
Device Sequence Number14794439
Product Code DQY
UDI-Device Identifier00842429103388
UDI-Public(01)00842429103388(11)210607(17)240531(10)21060755H
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberBC0410C-ID-700
Device Catalogue NumberBC0410C
Device Lot Number21060755H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer05/05/2023
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age27 YR
Patient SexMale
Patient Weight83 KG